Alert archive / Mississippi / Heat Advisories in 2021
Heat Advisory 1, NWS Memphis, TN
NWS Memphis, TN issued this heat advisory at Jul 24, 2021, 4:13 AM CDT for 7 counties in Mississippi; 4 counties in Arkansas; Shelby County, Tennessee. It took effect at Jul 24, 2021, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2021, 4:13 AM CDT (09:13 UTC)
- In effect from
- Jul 24, 2021, 11:00 AM CDT
- Expired
- Jul 24, 2021, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Memphis, TN
Counties Crittenden County, AR, Lee County, AR, Phillips County, AR, St. Francis County, AR, Coahoma County, MS, DeSoto County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Shelby County, TN
The radar
The Memphis radar (KNQA), 89 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.2 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 835 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1427 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
894 WWUS74 KMEG 240913 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 413 AM CDT Sat Jul 24 2021 ARZ036-048-049-058-MSZ001-007-008-010>012-020-TNZ088-250000- /O.NEW.KMEG.HT.Y.0001.210724T1600Z-210725T0000Z/ Crittenden-St. Francis-Lee AR-Phillips-DeSoto-Tunica-Tate-Coahoma- Quitman-Panola-Tallahatchie-Shelby- Including the cities of West Memphis, Forrest City, Marianna, Helena, West Helena, Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Bartlett, Germantown, Collierville, Memphis, and Millington 413 AM CDT Sat Jul 24 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Heat index values around 105 expected. * WHERE...Portions of North Mississippi, West Tennessee and East Arkansas. * WHEN...From 11 AM this morning to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
3 follow-up statements
283 WWUS74 KMEG 240951 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 451 AM CDT Sat Jul 24 2021 ARZ009-MOZ113-115-MSZ003>006-009-014-016-017-024-TNZ001>004- 019>022-050>055-090>092-241300- /O.NEW.KMEG.FG.Y.0009.210724T0951Z-210724T1300Z/ Clay-Dunklin-Pemiscot-Benton MS-Tippah-Alcorn-Tishomingo-Prentiss- Union-Lee MS-Itawamba-Monroe-Lake-Obion-Weakley-Henry-Dyer-Gibson- Carroll-Benton TN-Haywood-Crockett-Madison-Chester-Henderson- Decatur-Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Kennett, Caruthersville, Ashland, Ripley MS, Corinth, Iuka, Booneville, New Albany, Tupelo, Fulton, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bolivar, Selmer, and Savannah 451 AM CDT Sat Jul 24 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and Southeast Missouri. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ ARZ036-048-049-058-MSZ001-007-008-010>012-020-TNZ088-241800- /O.CON.KMEG.HT.Y.0001.210724T1600Z-210725T0000Z/ Crittenden-St. Francis-Lee AR-Phillips-DeSoto-Tunica-Tate-Coahoma- Quitman-Panola-Tallahatchie-Shelby- Including the cities of West Memphis, Forrest City, Marianna, Helena, West Helena, Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Bartlett, Germantown, Collierville, Memphis, and Millington 451 AM CDT Sat Jul 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Heat index values around 105 expected. * WHERE...Portions of North Mississippi, West Tennessee and East Arkansas. * WHEN...From 11 AM this morning to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
791 WWUS74 KMEG 241241 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 741 AM CDT Sat Jul 24 2021 ARZ009-MOZ113-115-MSZ003>006-009-014-016-017-024-TNZ001>004- 019>022-050>055-090>092-241345- /O.CAN.KMEG.FG.Y.0009.000000T0000Z-210724T1300Z/ Clay-Dunklin-Pemiscot-Benton MS-Tippah-Alcorn-Tishomingo-Prentiss- Union-Lee MS-Itawamba-Monroe-Lake-Obion-Weakley-Henry-Dyer-Gibson- Carroll-Benton TN-Haywood-Crockett-Madison-Chester-Henderson- Decatur-Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Kennett, Caruthersville, Ashland, Ripley MS, Corinth, Iuka, Booneville, New Albany, Tupelo, Fulton, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bolivar, Selmer, and Savannah 741 AM CDT Sat Jul 24 2021 ...DENSE FOG ADVISORY IS CANCELLED... Visibilities have improved. The dense fog advisory has been cancelled. $$ ARZ036-048-049-058-MSZ001-007-008-010>012-020-TNZ088-250000- /O.CON.KMEG.HT.Y.0001.210724T1600Z-210725T0000Z/ Crittenden-St. Francis-Lee AR-Phillips-DeSoto-Tunica-Tate-Coahoma- Quitman-Panola-Tallahatchie-Shelby- Including the cities of West Memphis, Forrest City, Marianna, Helena, West Helena, Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Bartlett, Germantown, Collierville, Memphis, and Millington 741 AM CDT Sat Jul 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Heat index values around 105 expected. * WHERE...Portions of North Mississippi, West Tennessee and East Arkansas. * WHEN...From 11 AM this morning to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
500 WWUS74 KMEG 241924 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 224 PM CDT Sat Jul 24 2021 ARZ036-048-049-058-MSZ001-007-008-010>012-020-TNZ088-260000- /O.NEW.KMEG.HT.Y.0002.210725T1500Z-210726T0000Z/ /O.CON.KMEG.HT.Y.0001.000000T0000Z-210725T0000Z/ Crittenden-St. Francis-Lee AR-Phillips-DeSoto-Tunica-Tate-Coahoma- Quitman-Panola-Tallahatchie-Shelby- Including the cities of West Memphis, Forrest City, Marianna, Helena, West Helena, Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Bartlett, Germantown, Collierville, Memphis, and Millington 224 PM CDT Sat Jul 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY... * WHAT...For the first Heat Advisory, heat index values up to 105. For the second Heat Advisory, heat index values up to 107 expected. * WHERE...Portions of North Mississippi, West Tennessee and East Arkansas. * WHEN...For the Heat Advisory, until 7 PM CDT this evening. For the Heat Advisory, from 10 AM to 7 PM CDT Sunday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ ARZ009-018-026>028-035-MOZ113-115-MSZ021-TNZ001-002-019-048-049- 260000- /O.NEW.KMEG.HT.Y.0002.210725T1500Z-210726T0000Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Dunklin-Pemiscot- Yalobusha-Lake-Obion-Dyer-Lauderdale-Tipton- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, Kennett, Caruthersville, Water Valley, Coffeeville, Tiptonville, Union City, Dyersburg, Ripley TN, and Covington 224 PM CDT Sat Jul 24 2021 ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY... * WHAT...Heat index values up to 107 expected. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and Southeast Missouri. * WHEN...From 10 AM to 7 PM CDT Sunday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this heat advisory went out at Jul 23, 11:48 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jul 23, 11:48 PM CDT, 4 hours 25 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1148 PM CDT Fri Jul 23 2021 .UPDATE... See aviation discussion. && .PREV DISCUSSION... /issued 853 PM CDT Fri Jul 23 2021/ DISCUSSION... Skies are mostly clear across the Mid-South this evening with temperatures in the upper 70s to mid 80s. All of the thunderstorms that were in the region are gone and dry weather will continue for the remainder of the evening and into the overnight hours. Will update forecast to remove any evening wording. PREV DISCUSSION... /issued 318 PM CDT Fri Jul 23 2021/ DISCUSSION... Afternoon temperatures are currently in the mid to upper 80s with dewpoints in the upper 60s allowing for decent weather across the area. We're still dealing with a bit of haze over our northern areas with the potential for fog again overnight. Additionally, scattered storms can be seen on radar with lightning as the main threat. Expect heavy downpours as well inside thunderstorms. Expect showers to diminish by this evening. The upper-level high will continue to strengthen over the Plains this weekend. In conjunction a ridge will extend to our east. This will continue our summertime pattern. Convection should be limited throughout the week with the potential for a stray shower or two. Any development will be short lived. As for temperatures, expect a slow warming trend with humidity levels rising. Highs will be in the lower 90s with heat indies nearing 100F. Upper high will remained socked over the southern Plains through mid-week. Temperatures will continue to remain in the upper 80s to lower 90s and start to increase. By Thursday there's a chance that we finally see temperatures in the upper 90s with heat indices well into advisory criteria. The only good news is that we could get a diurnally driven storm to cool us off for a second. Otherwise we will continue with this hot weather through next weekend. SWB AVIATION... Expect VFR conditions to prevail for most sites overnight. A few sites may see some fog. Have added fog in TAF for TUP and MKL where IFR conditions are possilbe overnight. Expect VFR conditions for tomorrow with a few showers and storms developing in the afternoon. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 23, 4:13 AM CDT, 24 hours before
Hazardous Weather Outlook National Weather Service Memphis TN 413 AM CDT Fri Jul 23 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-241115- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 413 AM CDT Fri Jul 23 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Heat index values will approach 105F across areas of the Mid-South from Sunday through midweek. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 24, 3:18 AM CDT, 55 minutes before
Special Weather Statement National Weather Service Memphis TN 318 AM CDT Sat Jul 24 2021 ARZ009-018-028-036-MOZ113-115-MSZ001>017-020>024-TNZ001>004- 019>022-048>055-088>092-241230- Clay-Greene-Mississippi-Crittenden-Dunklin-Pemiscot-DeSoto- Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss- Coahoma-Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion- Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Blytheville, West Memphis, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 318 AM CDT Sat Jul 24 2021 ...Patchy Dense Fog Early This Morning... Patchy, dense fog will affect portions of the Mid-South through the early morning hours, resulting in hazardous travel conditions on area roads. Visibility will range from 2 to 4 miles in many areas, but may be locally reduced to 1/2 mile or less at times, especially near lakes, rivers, or other sources of moisture. Motorists are advised to exercise caution on area roadways due to the potential for rapidly changing visibility. MJ
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 4:51 AM CDT | Dense Fog Advisory | MEG | Alcorn, Benton, Itawamba, Lee, Monroe, Prentiss and 3 more | 3 hr |
| Jul 24, 2:24 PM CDT | Heat Advisory | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 29 hr |
Nearby
Heat Advisories in Mississippi, 2021Heat Advisories in Arkansas, 2021Heat Advisories in Tennessee, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.